MAUDE Adverse Event Report: STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø8,0X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø8,0X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 02276080
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Flexible reamer breakage.Root of 6.0 and 8.0 reamer broken during distal reaming.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned broken, as reported.The device inspection revealed the following: the instrument is broken in two parts, both parts have been returned.The breakage occurred at the beginning of the shaft.The portion of the shaft close to the breakage is highly twisted and worn out.This plastic deformation indicates the instrument broke in a ductile way.The fracture most probably was induces due to an increased repetitive torsional overload, ultimately leading to breakage.It is worth noting that the reaming tip of the instrument, although having signs of use, does not show any particular sign of damage.Dimensional inspection has confirmed that the device was manufactured according to the specifications.Based on investigation, the root cause was attributed to an user related issue, caused by excessive torsional being applied to the reamer.In addition, the presence or not of a k-wire is impossible to confirm.As a reminder, the absence of a k-wire can cause an uncontrolled drift of the reamer, which could help causing the breakage.As stated by the instructions for use: always perform intramedullary reaming over a k-wire to prevent the reamer from drifting uncontrollably.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø8,0X480MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20566210
Report Number0009610622-2024-00898
Device Sequence Number18025473
Product Code MAY
UDI-Device Identifier04546540145802
UDI-Public(01)04546540145802(10)K16EE2F
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02276080
Device Lot NumberK16EE2F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age24 YR
Patient SexMale